Medical Questions > Conditions and Diseases > Brain and Head Injuries Forum

Testing for causes of tv snow vision

Must Read
How can you tell if a headache is serious, or not? What types of headaches are there? Get started learning the facts about headache here....
Do you know when to seek help for headache symptoms? Learn more about symptoms of the four different types of headaches...and when to go to a doctor here....
Headaches can be caused by various medical conditions. Learn which tests doctors use to diagnose problem headaches...and who you should see to start diagnosis....
User Profile
I am 28 years old and i have just began getting these zaps. When i am laying in bed i get an electrical-like shock in my brain that i feel for a split second. It occurs almost every night just before falling asleep. I don't know if it could be caused by the malaria medication that i am taking.I didn't see this as a side effect when looking it up.
But not only do i feel these zaps, but i also get like a "tv snow" vision. Like when a television screen goes out it gets whats called a snow screen, well that is what i see. I don't know if that's just from the constant use of a laptop or the playing of video games, but i sure would like to figure these symptoms out. Also i have not had any serious injuries to the head. No bumping or anything.
I work on oil rigs platforms out in the pacific so its real hard for me to set up doctor appointments because i never know when i'm going to be home or for how long. So any information i could possibly receive would be greatly appreciated.


Did you find this post helpful?
|

User Profile
replied February 19th, 2009
Brain and Head Injuries Answer A5817
Current medical status: Have had a full physical in the last 6 months and i had high blood pressure (not severely high),but back close to where it should be. Cholesterol was close to where it should be, just a tad high. Had an irregular heart beat, but took stress test and found nothing unusual. Cleared with a good bill of health.
Current medical treatment: on mo medication for treatments just the malaria medication i am having to take while working in Africa. I started that in October.

TV snow vision is not unusual when looking in the dark for a long period. If it happens after a longer period of watching the laptop screen, then the eyes might need rest, like in the previous example. However, if it occurs in daylight and together with the “zaps”, then you might want to have an eye exam as soon as possible or at least schedule a visit to a neurologist.


Meanwhile, you might consider increasing the intake of vitamin A and the Vitamins from the B group.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Brain and Head Injuries , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.